Alert archive / California / Beach Hazards Statements in 2014

Beach Hazards Statement 19, NWS Los Angeles, CA

September 17, 2014

NWS Los Angeles, CA issued this beach hazards statement at Sep 17, 2014, 3:02 PM PDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2014, 3:02 PM PDT (22:02 UTC)
Expired
Sep 18, 2014, 8:00 PM PDT
In force
29 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WHUS46 KLOX 172202
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
302 PM PDT WED SEP 17 2014

...ELEVATED SURF AND STRONG RIP CURRENTS ALONG VENTURA AND LOS
ANGELES COUNTY COASTLINE...

.A LONG PERIOD SOUTHERN HEMISPHERE SWELL WILL COMBINE WITH A
SOUTHEAST SWELL FROM HURRICANE ODILE...WITH ELEVATED SURF EXPECTED
ALONG PORTIONS OF THE SOUTHERN CALIFORNIA COAST THROUGH THURSDAY
EVENING. STRONG RIP CURRENTS ARE ALSO EXPECTED AT AREA BEACHES
DURING THIS TIME PERIOD. THE COMBINATION OF ELEVATED SURF AND
STRONG CURRENTS WILL RESULT IN HAZARDOUS CONDITIONS FOR SWIMMERS
AND INEXPERIENCED SURFERS.
 
CAZ040-041-181315-
/O.NEW.KLOX.BH.S.0019.140917T2202Z-140919T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
302 PM PDT WED SEP 17 2014

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND STRONG RIP
CURRENTS...WHICH IS IN EFFECT THROUGH THURSDAY EVENING.

* HAZARDS AND TIMING...SURF HEIGHTS OF 3 TO 6 FEET WITH LOCAL SETS
  TO 7 FEET WILL BE POSSIBLE ALONG SOUTH FACING BEACHES. STRONG
  LONG SHORE CURRENTS AND RIP CURRENTS ARE ALSO EXPECTED ON AREA
  BEACHES. THE SURF WILL BEGIN TO DIMINISH ON FRIDAY...BUT STRONG
  RIP CURRENTS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING.

* LOCATIONS MOST IMPACTED...BEACHES FACING SOUTHEAST THROUGH
  SOUTHWEST SUCH AS ZUMA BEACH...MALIBU...VENICE BEACH AND
  MANHATTAN BEACH IN LOS ANGELES COUNTY...AND VENTURA
  POINT...HUENEME BEACH AND SYCAMORE COVE IN VENTURA COUNTY.

* IMPACTS...THE LARGE SURF...STRONG RIP CURRENTS AND STRONG
  LONG SHORE CURRENTS WILL CREATE DANGEROUS SWIMMING AND SURFING
  CONDITIONS. SNEAKER WAVES... WHICH ARE UNEXPECTEDLY LARGE WAVES
  THAT MAY SPILL OVER DRY ROCKS AND JETTIES... CAN POSE AN
  ADDITIONAL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
4 follow-up statements
585 
WHUS46 KLOX 180222
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
722 PM PDT WED SEP 17 2014

...ELEVATED SURF AND STRONG RIP CURRENTS ALONG VENTURA AND LOS
ANGELES COUNTY COASTLINE...

.LONG PERIOD SOUTHERN HEMISPHERE SWELLS WILL CONTINUE TO MOVE
THROUGH THE SOUTHWEST CALIFORNIA COASTAL WATERS...WITH ELEVATED
SURF EXPECTED ALONG SOUTH FACING BEACHES THROUGH THURSDAY
EVENING. STRONG RIP CURRENTS ARE ALSO EXPECTED AT AREA BEACHES
DURING THIS TIME PERIOD. THE COMBINATION OF ELEVATED SURF AND
STRONG CURRENTS WILL RESULT IN HAZARDOUS CONDITIONS FOR SWIMMERS
AND INEXPERIENCED SURFERS.

CAZ040-041-181200-
/O.CON.KLOX.BH.S.0019.000000T0000Z-140919T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
722 PM PDT WED SEP 17 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS AND TIMING...SURF HEIGHTS OF 3 TO 6 FEET WITH LOCAL 
  SETS TO 7 FEET WILL BE POSSIBLE ALONG SOUTH FACING BEACHES. 
  STRONG LONG SHORE CURRENTS AND RIP CURRENTS ARE ALSO EXPECTED 
  ON AREA BEACHES. THE SURF WILL BEGIN TO DIMINISH ON FRIDAY... 
  BUT STRONG RIP CURRENTS ARE LIKELY TO CONTINUE THROUGH FRIDAY 
  EVENING. 

* LOCATIONS MOST IMPACTED...BEACHES FACING SOUTHEAST THROUGH 
  SOUTHWEST SUCH AS ZUMA BEACH...MALIBU...VENICE BEACH AND 
  MANHATTAN BEACH IN LOS ANGELES COUNTY...AND VENTURA POINT... 
  HUENEME BEACH AND SYCAMORE COVE IN VENTURA COUNTY. 

* IMPACTS...THE LARGE SURF...STRONG RIP CURRENTS AND STRONG LONG 
  SHORE CURRENTS WILL CREATE DANGEROUS SWIMMING AND SURFING 
  CONDITIONS. SNEAKER WAVES... WHICH ARE UNEXPECTEDLY LARGE 
  WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES... CAN POSE AN 
  ADDITIONAL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
707 
WHUS46 KLOX 181146
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
446 AM PDT THU SEP 18 2014

...ELEVATED SURF AND STRONG RIP CURRENTS ALONG VENTURA AND LOS
ANGELES COUNTY COASTLINE THROUGH THIS EVENING...

.LONG PERIOD SOUTHERN HEMISPHERE SWELLS WILL CONTINUE TO MOVE
THROUGH THE SOUTHWEST CALIFORNIA COASTAL WATERS...WITH ELEVATED
SURF EXPECTED ALONG SOUTH TO SOUTHWEST FACING BEACHES THROUGH THIS
EVENING. STRONG RIP CURRENTS ARE ALSO EXPECTED AT AREA BEACHES
DURING THIS TIME PERIOD. THE COMBINATION OF ELEVATED SURF AND
STRONG CURRENTS WILL RESULT IN HAZARDOUS CONDITIONS FOR SWIMMERS
AND INEXPERIENCED SURFERS.

CAZ040-041-182000-
/O.CON.KLOX.BH.S.0019.000000T0000Z-140919T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
446 AM PDT THU SEP 18 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS AND TIMING...SURF HEIGHTS OF 3 TO 5 FEET WITH LOCAL 
  SETS TO 7 FEET WILL BE POSSIBLE ALONG SOUTH TO SOUTHWEST FACING BEACHES. 
  STRONG LONG SHORE CURRENTS AND RIP CURRENTS ARE ALSO EXPECTED 
  ON AREA BEACHES. THE SURF WILL BEGIN TO DIMINISH ON FRIDAY... 
  BUT STRONG RIP CURRENTS ARE LIKELY TO CONTINUE THROUGH FRIDAY 
  EVENING. 

* LOCATIONS MOST IMPACTED...BEACHES FACING SOUTHEAST THROUGH 
  SOUTHWEST SUCH AS ZUMA BEACH...MALIBU...VENICE BEACH AND 
  MANHATTAN BEACH IN LOS ANGELES COUNTY...AND VENTURA POINT... 
  HUENEME BEACH AND SYCAMORE COVE IN VENTURA COUNTY. 

* IMPACTS...THE ELEVATED SURF...STRONG RIP CURRENTS AND STRONG LONG 
  SHORE CURRENTS WILL CREATE DANGEROUS SWIMMING AND SURFING 
  CONDITIONS. SNEAKER WAVES... WHICH ARE UNEXPECTEDLY LARGE 
  WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES... CAN POSE AN 
  ADDITIONAL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

KAPLAN/SMITH

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
672 
WHUS46 KLOX 181938
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1238 PM PDT THU SEP 18 2014

...ELEVATED SURF AND STRONG RIP CURRENTS ALONG VENTURA AND LOS
ANGELES COUNTY THROUGH THIS EVENING...

.LONG PERIOD SOUTHERN HEMISPHERE SWELLS WILL CONTINUE TO MOVE
THROUGH THE SOUTHWEST CALIFORNIA COASTAL WATERS...WITH ELEVATED
SURF EXPECTED ALONG SOUTH TO SOUTHWEST FACING BEACHES THROUGH
THIS EVENING. STRONG RIP CURRENTS ARE ALSO EXPECTED AT AREA
BEACHES DURING THIS TIME PERIOD. THE COMBINATION OF ELEVATED SURF
AND STRONG CURRENTS WILL RESULT IN HAZARDOUS CONDITIONS FOR
SWIMMERS AND INEXPERIENCED SURFERS.

CAZ040-041-190300-
/O.CON.KLOX.BH.S.0019.000000T0000Z-140919T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
1238 PM PDT THU SEP 18 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* HAZARDS AND TIMING...SURF HEIGHTS OF 3 TO 5 FEET WITH LOCAL SETS
  TO 7 FEET WILL BE POSSIBLE ALONG SOUTH TO SOUTHWEST FACING
  BEACHES. STRONG LONG SHORE CURRENTS AND RIP CURRENTS ARE ALSO
  EXPECTED ON AREA BEACHES. THE SURF WILL BEGIN TO DIMINISH ON
  FRIDAY...BUT STRONG RIP CURRENTS ARE LIKELY TO CONTINUE THROUGH
  FRIDAY EVENING.

* LOCATIONS MOST IMPACTED...BEACHES FACING SOUTHEAST THROUGH 
  SOUTHWEST SUCH AS ZUMA BEACH...MALIBU...VENICE BEACH AND 
  MANHATTAN BEACH IN LOS ANGELES COUNTY...AND VENTURA POINT... 
  HUENEME BEACH AND SYCAMORE COVE IN VENTURA COUNTY. 

* IMPACTS...STRONG RIP CURRENTS AND STRONG LONG SHORE CURRENTS
  WILL CREATE DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER
  WAVES... HICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER
  DRY ROCKS AND JETTIES...CAN POSE AN ADDITIONAL HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.


&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
914 
WHUS46 KLOX 190256
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
756 PM PDT THU SEP 18 2014

CAZ040-041-190400-
/O.EXP.KLOX.BH.S.0019.000000T0000Z-140919T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
756 PM PDT THU SEP 18 2014

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE ELEVATED SURF HAS SUBSIDED OVER THE AREA. AS A RESULT...THE
BEACH HAZARDS STATEMENT WILL BE ALLOWED TO EXPIRE. EVEN
SO...LOCALIZED STRONG RIP CURRENTS CAN BE EXPECTED THROUGH
FRIDAY.

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Sep 17, 2:20 PM PDT, 42 minutes earlier.

Area forecast discussion, Sep 17, 2:20 PM PDT, 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
220 PM PDT WED SEP 17 2014

...MARINE/BEACHES DISCUSSION UPDATED...

.SYNOPSIS...

THE LOW WILL DEEPEN THE MARINE LAYER AND COOL TEMPERATURES TO BELOW
NORMAL BY FRIDAY. GUSTY SUNDOWNER WINDS WILL OCCUR TONIGHT IN THE
SANTA BARBARA AREA. A WARMING TREND WILL BEGIN SATURDAY AS HIGH
PRESSURE BUILDS.

&&

.SHORT TERM (TODAY-SAT)...TEMPS TODAY TRENDING COOLER BY 4-8 DEGREES
ON AVERAGE AS GRADIENTS TREND ONSHORE AHEAD OF AN APPROACHING TROF.
CONVECTION GETTING A SLOWER START TODAY BUT WE ARE STARTING TO SEE
SOME DEVELOPMENT ACROSS ERN LA COUNTY. DECIDED TO KEEP THE FLASH
FLOOD WATCH GOING GIVEN THAT WE ARE SEEING SOME DEVELOPMENT BUT
STILL THINK THAT MOST OF THE CONCERN WILL BE TO OUR EAST WITH THE
BETTER MOISTURE AND INSTABILITY.

ANOTHER HOT SUNDOWNER FOR SRN SBA COUNTY THIS AFTERNOON AND EVENING.
ALREADY GETTING SOME GUSTY WINDS DEVELOPING NEAR GAVIOTA WITH TEMPS
CLIMBING INTO THE 90S. EXPECT THIS TO CONTINUE THROUGH THE EVENING
WHERE A WIND ADVISORY IS IN EFFECT.

COOLING TREND TO CONTINUE THROUGH FRIDAY AS THE TROF MOVES ONSHORE
AND EVENTUALLY EVOLVES INTO A CUTOFF LOW OVER SRN CA FRIDAY INTO
SATURDAY. A WEAK FRONT WILL MOVE THROUGH THU AND CAUSE THE MARINE
LYR TO DEEPEN QUITE A BIT. N OF PT CONCEPTION IT SHOULD DEEPEN UP
OVER 2000 FT WITH CLOUDS SPILLING WELL INTO INTERIOR SLO COUNTY. IT
DOESN'T LOOK LIKE THE FRONT WILL HOLD TOGETHER WELL ENOUGH TO BRING
ACTUAL RAIN, BUT THE DEEPENING MARINE LYR COULD SPIT OUT SOME
DRIZZLE UP NORTH EARLY THU. FURTHER SOUTH WE'RE EXPECTING LOW CLOUDS
TO START FORMING OVER THE BIGHT TONIGHT AND PUSH ONSHORE LATE AND
INTO THE LOWER VALLEY AREAS THU MORNING. THE BIG ONSHORE PUSH WILL
BRING CONSIDERABLE COOLING TO ALL AREAS BUT ESPECIALLY THE VALLEYS
WHERE HIGHS WILL DROP FROM THE LOW 100S TODAY TO THE MID 80S THU IN
MANY AREAS.

FURTHER COOLING AND MARINE LYR DEEPENING (ESPECIALLY S OF PT
CONCEPTION) FRIDAY AS THE TROF EVOLVES INTO A CUTOFF LOW. THE
POTENTIAL FOR DRIZZLE WILL SHIFT TO LA/VENTURA COUNTIES FRI AS THE
MARINE LYR LIKELY SHOOTS UP OVER 2500' AND GETS CLOSE TO THE LOWER
COASTAL SLOPES. WILL PROBABLY GET SOME AFTERNOON CLOUD BUILDUPS OVER
THE MTNS AS WE GET SOME COOLING ALOFT WITH THE UPPER LOW BUT IT
DOESN'T LOOK UNSTABLE ENOUGH FOR TSTORMS. MOST AREA HIGHS EXPECTED
TO TUMBLE BELOW SEASONAL NORMS FRI FOR THE FIRST TIME IN 2 WEEKS.
HIGHS AND OVERNIGHT LOWS WOULD CERTAINLY BE EVEN COOLER IF IT
WEREN'T FOR SST'S THAT ARE CURRENTLY RUNNING ABOUT 4-7 DEGREES ABOVE
NORMAL. THE WARMER SST'S WILL LIKELY RESULT IN A WEAKER LOW LEVEL
INVERSION AND EVEN MORE UNPREDICTABLE MARINE LYR BEHAVIOR THAN
USUAL, BUT CERTAINLY EARLIER CLEARING THAN WOULD TYPICALLY BE
EXPECTED WITH SUCH A DEEP MARINE LYR.

THE CUTOFF LOW STARTS TO FILL SAT AS THE LONG WAVE RIDGE AMPLIFIES
ALONG THE WEST COAST SO MOST AREAS SHOULD SEE A FEW DEGREES
OF WARMING SATURDAY WITH A SLIGHTLY LOWER MARINE LYR DEPTH.

.LONG TERM (SUN-WED)...MODELS AGREE ON THE CUTOFF LOW LIFTING
NORTHEAST SUNDAY FOR ADDITIONAL WARMING AND MARINE LYR SHRINKAGE.
THE WARMING TREND TO CONTINUE THROUGH TUESDAY WITH HIGHS CLIMBING
BACK TO NORMAL LEVELS AS EARLY AS MONDAY AND POSSIBLY SLIGHTLY ABOVE
TUESDAY. FOR THE LATTER HALF OF NEXT WEEK THE MODELS HAVE SHIFTED
BIG TIME AWAY FROM THE HUGE 600+DM HIGH OVER NRN CA TO A RATHER DEEP
TROF ACROSS THE PAC NW. EVEN THE 5 WAVE PATTERN HAS SHIFTED TO A
TROF ALONG THE WEST COAST FOR LATE NEXT WEEK. CONFIDENCE STILL NOT
PARTICULARLY HIGH GIVEN THE EXTREMES IN BOTH SOLUTIONS, BUT GIVEN
THAT THE 12Z ECMWF AND GFS ARE BOTH IN REMARKABLE AGREEMENT ON THIS
CHANGE I'M INCLINED TO GO ALONG WITH IT. WITH THIS IN MIND MOST
AREAS SHOULD SEE A COOLING TREND BEGINNING WEDNESDAY AND CONTINUING
THROUGH THE END OF NEXT WEEK. IT'S A FAR CRY FROM WHAT LOOKED LIKE
AN EVEN HOTTER HEAT WAVE THAN WHAT WE JUST EXPERIENCED AND I WOULD
NOT BE TERRIBLY SURPRISED TO SEE THE MODELS FLIP BACK TO THAT
SOLUTION.

&&

.AVIATION...17/18Z
MODERATE CONFIDENCE IN 18Z TAFS. ISOLATED THUNDERSTORMS THIS
AFTERNOON AND EVENING IN THE ANTELOPE VALLEY. LOCALLY GUSTY WINDS
THROUGH AND BELOW PASSES AND CANYONS OF SRN SBA COUNTY LATE TONIGHT
WITH LOCAL LLWS NEAR KSBA. NINETY PERCENT CHANCE OF OVERNIGHT
VLIFR-LIFR CONDITIONS NORTH OF POINT CONCEPTION... SIXTY PERCENT
CHANCE OF EARLY MORNING LIFR-MVFR CONDITIONS ALONG VENTURA AND LOS
ANGELES COUNTY COAST... SIXTY PERCENT CHANCE OF EARLY MORNING
IFR-MVFR CONDITIONS IN THE ADJACENT INLAND VALLEYS AND AT KPRB.
OTHERWISE AND ELSEWHERE VFR CONDITIONS WILL PREVAIL.

KLAX...MODERATE CONFIDENCE IN 18Z TAF. SIXTY PERCENT CHANCE OF EARLY
MORNING IFR-MVFR CONDITIONS.  OTHERWISE VFR CONDITIONS WILL PREVAIL.

KBUR...MODERATE CONFIDENCE IN 18Z TAF. SIXTY PERCENT CHANCE OF EARLY
MORNING IFR-MVFR CONDITIONS.  OTHERWISE VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...17/215 PM
HIGH CONFIDENCE IN CURRENT MARINE FORECAST. ADVISORY LEVEL WINDS
ACROSS MUCH OF THE OUTER WATERS THROUGH LATE IN THE WEEK.  THE
STRONGEST WINDS WILL BE NEAR POINT CONCEPTION DURING THE MID
AFTERNOON TO EARLY EVENING PERIOD.

THE WESTERN HALF OF THE SANTA BARBARA CHANNEL WILL HAVE LOCAL
NORTHWEST WIND GUSTS TO 25 TO 35 KT DURING THE NEXT FEW LATE
AFTERNOONS AND EVENINGS RELATED TO SUNDOWNER WINDS OFF THE SANTA
BARBARA COUNTY SOUTH COAST.  MAY NEED AN ADVISORY AGAIN THIS
AFTERNOON AND EVENING IF IT DEVELOPS BEYOND A LOCAL EVENT.

&&

.BEACHES...17/215 PM
THE LONG PERIOD SOUTHERN HEMISPHERE SWELL HAS BEEN DIMINISHING.  IT
WILL CONTINUE TO BRING ELEVATED SURF ALONG SOUTH AND SOUTHWEST
FACING BEACHES AND A SIGNIFICANT AMOUNT OF RIP CURRENT ACTIVITY
THROUGH AT LEAST THURSDAY THOUGH THESE EFFECTS WILL DIMINISH OVER
TIME.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH (SEE LAXFFALOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...MW
AVIATION...KJ
MARINE/BEACHES...KJ
SYNOPSIS...MW

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 17, 9:37 AM PDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
937 AM PDT WED SEP 17 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-181300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
937 AM PDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY AND THE ANTELOPE VALLEY
FROM LATE MORNING THROUGH THIS EVENING. SOME STORMS IN EASTERN LOS
ANGELES COUNTY MAY PRODUCE HEAVY RAINFALL AND FLASH FLOODING. THERE
WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND
TONIGHT. GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE SANTA YNEZ
RANGE AND ADJACENT PORTIONS OF THE SOUTH COAST OF SANTA BARBARA
COUNTY BELOW PASSES AND CANYONS THIS EVENING THROUGH LATE TONIGHT.
DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES
THURSDAY THROUGH FRIDAY.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 6:56 PM PDTAreal Flood AdvisoryLOX109 min
Sep 17, 4:16 AM PDTFlash Flood WatchLOX11 hr
Sep 17, 9:35 AM PDTWind AdvisoryLOX12 hr

Nearby

Beach Hazards Statements in California, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.